Alert archive / Washington / Gale Warnings in 2012
Gale Warning 36, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Mar 28, 2012, 4:21 AM PDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2012, 4:21 AM PDT (11:21 UTC)
- Expired
- Mar 29, 2012, 9:17 AM PDT
- In force
- 29 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
685 WHUS76 KSEW 281121 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 421 AM PDT WED MAR 28 2012 PZZ130-132>134-150-153-156-170-173-176-281930- /O.UPG.KSEW.SC.Y.0948.000000T0000Z-120329T0100Z/ /O.NEW.KSEW.GL.W.0036.120328T1121Z-120329T1800Z/ /O.UPG.KSEW.GL.A.0022.120329T0100Z-120329T1900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 421 AM PDT WED MAR 28 2012 ...GALE WARNING IN EFFECT UNTIL 11 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHEAST WIND 20 TO 35 KNOTS TODAY...RISING TO 25 TO 40 KNOTS TONIGHT AND THURSDAY MORNING. * WIND WAVES...3 TO 6 FEET TODAY...BUILDING TO 4 TO 7 FEET TONIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-281930- /O.EXB.KSEW.SC.Y.0948.000000T0000Z-120329T1300Z/ PUGET SOUND AND HOOD CANAL- 421 AM PDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT THURSDAY. * WIND AND WAVES...SOUTHWEST WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-281930- /O.EXT.KSEW.SC.Y.0948.000000T0000Z-120329T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 421 AM PDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT THURSDAY... * WIND AND WAVES...EAST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-281930- /O.CON.KSEW.RB.Y.0014.000000T0000Z-120329T1300Z/ GRAYS HARBOR BAR- 421 AM PDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... * BAR CONDITION...MODERATE...BECOMING ROUGH DURING THE EBBS. * COMBINED SEAS...9 FEET...BUILDING TO 11 FEET DURING EBB CURRENTS. * FIRST EBB...AROUND 830 AM WEDNESDAY MORNING. * SECOND EBB...AROUND 900 PM WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
5 follow-up statements
595 WHUS76 KSEW 281617 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 917 AM PDT WED MAR 28 2012 PZZ130-132>134-150-153-156-170-173-176-290030- /O.CON.KSEW.GL.W.0036.000000T0000Z-120329T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 917 AM PDT WED MAR 28 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WIND...SOUTHEAST WIND 20 TO 30 KNOTS TODAY...RISING TO 25 TO 40 KNOTS TONIGHT AND THURSDAY MORNING. * WIND WAVES...3 TO 6 FEET TODAY...BUILDING TO 4 TO 7 FEET TONIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-290030- /O.CON.KSEW.RB.Y.0014.000000T0000Z-120329T1300Z/ GRAYS HARBOR BAR- 917 AM PDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... * BAR CONDITION...MODERATE...BECOMING ROUGH DURING THE EBBS. * COMBINED SEAS...11 TO 14 FEET. * FIRST EBB...AROUND 9 PM TODAY. * SECOND EBB...AROUND 915 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-135-290030- /O.CON.KSEW.SC.Y.0948.000000T0000Z-120329T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- PUGET SOUND AND HOOD CANAL- 917 AM PDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... * WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
923 WHUS76 KSEW 282129 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 229 PM PDT WED MAR 28 2012 PZZ130-132>134-150-153-156-170-173-176-290530- /O.CON.KSEW.GL.W.0036.000000T0000Z-120329T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 229 PM PDT WED MAR 28 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WIND...SOUTHEAST WIND 25 TO 40 KNOTS TONIGHT AND THURSDAY MORNING. * WIND WAVES...4 TO 7 FEET TONIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-290530- /O.EXT.KSEW.RB.Y.0014.000000T0000Z-120330T0100Z/ GRAYS HARBOR BAR- 229 PM PDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 PM PDT THURSDAY... * BAR CONDITION...MODERATE...BECOMING ROUGH DURING THE EBBS. * COMBINED SEAS...11 TO 14 FEET...BUILDING TO 14 TO 17 FEET THURSDAY. * FIRST EBB...AROUND 9 PM TODAY. * SECOND EBB...AROUND 915 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-135-290530- /O.EXT.KSEW.SC.Y.0948.000000T0000Z-120329T1900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- PUGET SOUND AND HOOD CANAL- 229 PM PDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT THURSDAY... * WIND AND WAVES...SOUTHEAST WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
988 WHUS76 KSEW 290306 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 806 PM PDT WED MAR 28 2012 PZZ130-132>134-150-153-156-170-173-176-291115- /O.CON.KSEW.GL.W.0036.000000T0000Z-120329T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 806 PM PDT WED MAR 28 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WIND...SOUTHEAST WIND 25 TO 40 KNOTS TONIGHT AND THURSDAY MORNING. * WIND WAVES...4 TO 7 FEET TONIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-291115- /O.CON.KSEW.RB.Y.0014.000000T0000Z-120330T0100Z/ GRAYS HARBOR BAR- 806 PM PDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PDT THURSDAY... * BAR CONDITION...MODERATE...BECOMING ROUGH DURING THE EBBS. * COMBINED SEAS...11 TO 14 FEET...BUILDING TO 14 TO 17 FEET THURSDAY. * FIRST EBB...AROUND 9 PM THIS EVENING. * SECOND EBB...AROUND 915 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-135-291115- /O.CON.KSEW.SC.Y.0948.000000T0000Z-120329T1900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- PUGET SOUND AND HOOD CANAL- 806 PM PDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT THURSDAY... * WIND AND WAVES...SOUTHEAST WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
665 WHUS76 KSEW 290925 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 225 AM PDT THU MAR 29 2012 PZZ130-132>134-150-153-156-170-173-176-291730- /O.CON.KSEW.GL.W.0036.000000T0000Z-120329T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 225 AM PDT THU MAR 29 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WIND...SOUTHEAST WIND 25 TO 40 KNOTS...EASING BY LATER THIS MORNING. * WIND WAVES...4 TO 7 FEET...EASING LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-291730- /O.EXT.KSEW.RB.Y.0014.000000T0000Z-120330T1200Z/ GRAYS HARBOR BAR- 225 AM PDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * BAR CONDITION...SEVERE. * COMBINED SEAS...14 TO 17 FEET. * FIRST EBB...AROUND 915 AM THIS MORNING. * SECOND EBB...AROUND 10 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-135-291730- /O.CON.KSEW.SC.Y.0948.000000T0000Z-120329T1900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- PUGET SOUND AND HOOD CANAL- 225 AM PDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WIND AND WAVES...SOUTHEAST WIND 15 TO 30 KNOTS...EXCEPT SOUTHWESTERLY IN PUGET SOUND. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
803 WHUS76 KSEW 291617 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 917 AM PDT THU MAR 29 2012 PZZ130-150-153-156-170-173-176-300030- /O.CAN.KSEW.GL.W.0036.000000T0000Z-120329T1800Z/ /O.EXB.KSEW.SC.Y.0948.000000T0000Z-120331T0100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 917 AM PDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT FRIDAY... ...GALE WARNING HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT FRIDAY. THE GALE WARNING HAS ENDED. * WIND AND WAVES...SOUTH WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-300030- /O.CAN.KSEW.GL.W.0036.000000T0000Z-120329T1800Z/ /O.EXB.KSEW.SC.Y.0948.000000T0000Z-120330T0400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 917 AM PDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE GALE WARNING HAS ENDED. * WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS...BECOMING WEST LATE TODAY. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-300030- /O.CAN.KSEW.GL.W.0036.000000T0000Z-120329T1800Z/ /O.EXB.KSEW.SC.Y.0948.000000T0000Z-120330T0100Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 917 AM PDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. THE GALE WARNING HAS ENDED. * WIND AND WAVES...SOUTH WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-300030- /O.EXT.KSEW.RB.Y.0014.000000T0000Z-120331T0100Z/ GRAYS HARBOR BAR- 917 AM PDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 PM PDT FRIDAY... * BAR CONDITION...SEVERE. * COMBINED SEAS...14 TO 17 FEET. * FIRST EBB...AROUND 915 AM THIS MORNING. * SECOND EBB...AROUND 10 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-300030- /O.EXT.KSEW.SC.Y.0948.000000T0000Z-120330T0400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 917 AM PDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS...BECOMING WEST LATE TODAY. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-300030- /O.EXT.KSEW.SC.Y.0948.000000T0000Z-120330T0100Z/ PUGET SOUND AND HOOD CANAL- 917 AM PDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 28, 3:15 AM PDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 28, 3:15 AM PDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
315 AM PDT WED MAR 28 2012
.SYNOPSIS...SHOWERS WILL PERSIST TODAY BEHIND A FRONT THAT MOVED
ACROSS WESTERN WASHINGTON EARLY THIS MORNING. A STRONGER FRONTAL
SYSTEM WILL SWEEP ACROSS THE AREA LATE TONIGHT THROUGH THURSDAY
MORNING...LIKELY BRINGING HEAVY SNOW TO THE MOUNTAINS AND BRIEF HIGH
WIND TO THE COAST AND NORTHERN AREAS. THE ACTIVE PATTERN WILL
CONTINUE INTO NEXT WEEK.
&&
.SHORT TERM...A WEAKENING FRONT IS LIFTING NORTHEAST THROUGH WESTERN
WASHINGTON EARLY THIS MORNING AND SHOULD BE TO THE CANADIAN BORDER
BY AROUND 10Z. MESOSCALE MODELS INDICATE A DECREASE IN THE
PRECIPITATION FOR INTERIOR LOWLAND AREAS EAST OF THE OLYMPIC
PENINSULA LATER THIS MORNING INTO AFTERNOON...AND THE POPS WERE
ADJUSTED TO INDICATE THE SCATTERED NATURE OF THE SHOWERS. AN AREA
OF POST-FRONTAL INSTABILITY ASSOCIATED WITH COLDER AIR ALOFT
CONTINUES TO JUSTIFY THE MENTION OF ISOLATED THUNDERSTORMS OVER THE
COASTAL WATERS AND IMMEDIATE COASTAL AREAS LATER THIS MORNING.
THE STRONGER UPSTREAM FRONT MOVING INSIDE OF 150W AT 07Z SHOULD BE
APPROACHING OUR OUTER COASTAL WATERS BY 06Z THURSDAY OR SO. THE
NAM12 HAS SURFACE WINDS OF 40 KT ALONG THE COAST 06Z-09Z...WITH 60
TO 65 KT AT 925 MB...SOME OF WHICH COULD MIX DOWN TO THE SURFACE.
THE HIGH WIND WATCH FOR THE COAST AND NORTH INTERIOR LOOKS GOOD AND
WILL BE CONTINUED. WINDS FOR THE NORTH INTERIOR SHOULD PEAK 2 OR 3
HOURS LATER (09Z-12Z) AND MAY BE MARGINALLY WEAKER.
STRONG POST-FRONTAL SOUTHWEST FLOW EXPECTED LATE TONIGHT THROUGH
THURSDAY WILL PRODUCE SIGNIFICANT MOUNTAIN SNOWFALL ABOVE 3000 TO
3500 FEET. THE WRF-GFS 4KM GENERATES 12 HOUR SNOWFALL TOTALS ENDING
THURSDAY MID-MORNING OF 12 TO 18 INCHES IN THE CASCADES...EXCEPT
NEARLY 2 FEET FOR MOUNT BAKER AND MOUNT RAINIER. THE HIGHER
ELEVATIONS OF THE OLYMPICS COULD GET SEVERAL FEET OF SNOW ON
THURSDAY ALONE...IF THE MODEL OUTPUT IS CORRECT. THE WINTER STORM
WATCH FOR THE CASCADES/OLYMPICS LOOKS GOOD...AND IT SEEMS LIKELY
THAT THE DAY SHIFT WILL CONVERT IT TO A WARNING. LASTLY THERE SHOULD
BE HEAVY ENOUGH RAIN TO BRING THE SKOKOMISH RIVER TO OR ABOVE FLOOD
STAGE. THE FLOOD WATCH FOR MASON COUNTY HANDLES THIS.
THE 00Z MODEL RUNS CONTINUE TO EXHIBIT CONSIDERABLE DIFFERENCES WITH
ANOTHER SYSTEM EXPECTED ON FRIDAY. THE NAM/GFS BOTH HAVE A RATHER
UNIMPRESSIVE TROUGH MOVING ONSHORE ON FRIDAY...WHILE THE ECMWF HAS A
987 MB SURFACE LOW MOVING ONTO SOUTHERN VANCOUVER ISLAND IN THE
PREDAWN HOURS OF FRIDAY MORNING. THE CANADIAN IS SIMILAR TO THE
ECMWF...EXCEPT WITH A DEEPER LOW AND SLIGHTLY MORE NORTHERN TRACK.
CONFIDENCE IS LOW IN THE DETAILS FOR FRIDAY ASIDE FROM A WET
FORECAST.
.LONG TERM...THE MODEL DIFFERENCES CONTINUE INTO THE EXTENDED
FORECAST PERIOD...THOUGH WITH THE GENERAL IDEA OF ANOTHER SURFACE
LOW REACHING THE CENTRAL/SOUTHERN OREGON COAST ON SATURDAY...WITH
MORE PRECIPITATION SPREADING INTO OUR AREA AS THE SYSTEM LIFTS
NORTHEAST AND WEAKENS SOMEWHAT. THE GFS AND ECMWF DIFFER IN THE
DETAILS BUT BRING ANOTHER SYSTEM INLAND SUNDAY OR SUNDAY NIGHT. THE
ACTIVE PATTERN CONTINUES WELL INTO NEXT WEEK. NO CHANGES TO THE
EXTENDED FORECAST. 27
&&
.HYDROLOGY...NO CHANGES AT THIS TIME...THE WET SYSTEM TONIGHT AND
THURSDAY HAS A RELATIVELY LOW SNOW LEVEL...3000 FEET OR SO...SO
FLOODING IS UNLIKELY ON MOST AREA RIVERS. THE SKOKOMISH RIVER IN
MASON COUNTY IS PROBABLY THE ONLY RIVER THAN COULD FLOOD IN THIS
SCENARIO. IT COULD APPROACH FLOOD STAGE THURSDAY AND THE RIVER MODEL
HAS IT TOUCHING FLOOD STAGE. A FLOOD WATCH CONTINUES FOR THIS
THREAT.
MODELS DIVERGE CONSIDERABLY AFTER THAT WITH THE GFS SHOWING NO REAL
THREAT OF FLOODING BUT THE EURO SHOWING ANOTHER BATCH OF HEAVY
PRECIPITATION FRIDAY. THE EURO DOES SHOW MOST ENERGY HEADING INTO
OREGON...LIKE THE GFS...SO PERHAPS THERE IS NO THREAT OF FLOODING IN
THE EXTENDED PERIOD. BURKE/27
&&
.AVIATION...AN UPPER LEVEL AND SURFACE TROUGH WILL LIFT THROUGH WRN
WA EARLY THIS MORNING. MODERATE SLY FLOW ALOFT BECOMING SWLY THIS
AFTERNOON. THE AIR MASS WILL BE MOIST AND SLIGHTLY UNSTABLE WITH
RAIN AT TIMES. AN ISOLATED THUNDERSTORM IS STILL POSSIBLE NEAR THE
WA COAST THIS MORNING. CIGS TODAY WILL LIKELY REMAIN ABOVE 4K FT
EXCEPT LOCALLY DOWN TO 3K FT WITH HEAVIER RAIN BANDS.
ANOTHER MUCH STRONGER TROUGH AND SURFACE FRONT WILL AFFECT WRN WA
TONIGHT THROUGH EARLY THURSDAY MORNING. EXPECT STRONG SW FLOW ALOFT.
HEAVIER RAIN WILL BRING CIGS DOWN TO 2-3K FT.
KSEA...SE WINDS 5-10 KT BECOMING SLY BY 12Z. RAIN AT TIMES THROUGH
THURSDAY MORNING. CIGS GENERALLY ABOVE 4K FT...EXCEPT POSSIBLY
DROPPING TO 2-3K FT AT TIMES LATER TONIGHT.
&&
.MARINE...A FRONTAL SYSTEM LIFTING MAINLY N THROUGH THE COASTAL
WATERS EARLY THIS MORNING IS PRODUCING STRONG SE GRADIENTS ACROSS
THE INLAND WATERS. SMALL CRAFT WINDS WILL CONTINUE TODAY ACROSS THE
INLAND WATERS EXCEPT PUGET SOUND WHERE WINDS SHOULD PEAK NEAR 20 KT
THIS MORNING. LOW END GALES DEVELOPED AT DESTRUCTION THE PAST COUPLE
HOURS. WINDS OVER THE COASTAL WATERS WILL EASE A BIT LATER THIS
MORNING UNTIL THE NEXT STRONGER FRONT ARRIVES THIS EVENING.
THE NEXT FRONT WILL BRING GALES TO THE COASTAL WATERS...ENTRANCES TO
THE STRAIT...AND N INLAND WATERS. THE PUGET SOUND WILL PROBABLY JUST
SEE SMALL CRAFT CONDITIONS. STRONGEST WINDS WILL OCCUR FROM LATE
WEDNESDAY EVENING THROUGH EARLY THURSDAY MORNING. IT IS POSSIBLE THE
WINDS OVER THE COASTAL WATERS COULD APPROACH STORM FORCE FROM A
WHILE.
A RELATIVE LULL IN THE WINDS BETWEEN WEATHER SYSTEM LATE
THURSDAY/FRIDAY. ANOTHER LOW WILL AFFECT THE WATERS BY LATE FRIDAY
AND SATURDAY.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WATCH CASCADES AND OLYMPICS FROM THIS EVENING
THROUGH THURSDAY EVENING.
HIGH WIND WATCH COAST AND NORTHWEST INTERIOR FROM THIS EVENING
THROUGH THURSDAY MORNING.
FLOOD WATCH MASON COUNTY LATE TONIGHT THROUGH THURSDAY NIGHT.
PZ...GALE WARNING THROUGH THURSDAY MORNING FOR THE COASTAL
WATERS.
SMALL CRAFT ADVISORY THROUGH LATE THIS AFTERNOON FOR THE
STRAIT OF JUAN DE FUCA...AND THE INTERIOR WATERS.
GALE WARNING FROM LATE THIS AFTERNOON THROUGH THURSDAY MORNING
FOR THE ENTRANCES TO THE STRAIT OF JUAN DE FUCA...AND INTERIOR
WATERS EXCEPT PUGET SOUND.
SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD VISIT...
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:55 PM PDT | Winter Storm Warning | SEW | 38 hr | |
| Mar 28, 2:58 PM PDT | High Wind Warning | SEW | San Juan | 17 hr |
| Mar 28, 2:58 PM PDT | Wind Advisory | SEW | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.